MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES C8701, S ALEXIS LAP SYS W/KII FIOS 5/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES C8701, S ALEXIS LAP SYS W/KII FIOS 5/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number C8701
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product is being returned to applied medical for evaluation.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Procedure performed: subtotal gastrectomy.Event description: during a robotic surgery, a part of the trocar that they were moving came off and a piece fell inside the patient's abdomen.No one explains why it happened.Nothing has been forced and the team of professionals is used to making this kind of change happen.Information received from applied medical representative via email (b)(6) 2023: no patient injury or illness occurred associated with the complaint event.The patient is ok.The event occurred on (23.Name of procedure being performed is subtotal gastrectomy.The situation was resolved by removing the piece from the patient's abdomen with a grasping forceps.Without any difficulty.All pieces were retrieved from the patient.The customer does not know what instrument was being used at the time it came off, as they did not see it fall out at any time.It was found when checking the abdominal cavity.It is unknown what other instruments were used prior to the incident.No seal components were removed or cut in order to inspect the damaged component, only the part shown in the picture.Type of intervention: the situation was resolved by removing the piece from the patient's abdomen with a grasping forceps.Without any difficulty.Patient status: no patient injury or illness associated with the complaint event.
 
Additional Manufacturer Narrative
The event unit was not returned to applied medical.However, a photo of the dislodged component was provided.Visual inspection confirmed the complainant¿s experience of seal component separation, as the shield, a clear plastic internal component of the seal, had detached from the seal.Based on the description of the event, it is likely that the reported event was caused by an asymmetrical instrument being inserted or removed through the seal in a non-axial manner.The instructions for use states, ¿extra care should be used when inserting angular and asymmetrical instruments, such as ¿j¿ hooks and clip appliers.All instruments should be centered axially when inserted through the seal to prevent tearing¿.
 
Event or Problem Description
Procedure performed: subtotal gastrectomy.Event description: [translation] during a robotic surgery, a part of the trocar that they were moving came off and a piece fell inside the patient's abdomen.No one explains why it happened.Nothing has been forced and the team of professionals is used to making this kind of change happen.Information received from applied medical representative via email 23may23: no patient injury or illness occurred associated with the complaint event.The patient is ok.The event occurred on (b)(6) 2023.Name of procedure being performed is subtotal gastrectomy.The situation was resolved by removing the piece from the patient's abdomen with a grasping forceps.Without any difficulty.All pieces were retrieved from the patient.The customer does not know what instrument was being used at the time it came off, as they did not see it fall out at any time.It was found when checking the abdominal cavity.It is unknown what other instruments were used prior to the incident.No seal components were removed or cut in order to inspect the damaged component, only the part shown in the picture.Type of intervention: the situation was resolved by removing the piece from the patient's abdomen with a grasping forceps.Without any difficulty.Patient status: ok.

Brand Name
C8701, S ALEXIS LAP SYS W/KII FIOS 5/BX
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
aaron fulcher
22872 avenida empresa
rancho santa margarita, CA 92688
9497135765
MDR Report Key17027828
Report Number2027111-2023-00467
Device Sequence Number12489857
Product Code GCJ
UDI-Device Identifier00607915125714
UDI-Public(01)00607915125714(17)250928(30)01(10)1464356
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K083638
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/28/2025
Device Model NumberC8701
Device Catalogue Number101473672
Device Lot Number1464356
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2023
Supplement Date Received by Manufacturer05/22/2023
Initial Report FDA Received Date05/30/2023
Supplement Report FDA Received Date07/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GRASPING FORCEPS.
Patient SexUnknown